Ask The Doctor > Questions & Answers > Side effects of DHEA – Headache and dizziness?

Side effects of DHEA – Headache and dizziness?

Patient: I was taking Dhea for a little while. First I took 50mg then I went to 25mg and have only taken maybe a total of 25 pills in all. I stopped because I didnt feel anything special and then one day i woke up with pressure in my head and slight dizziness and the pressure moves to different parts of my head at different times. I have stopped taking pills for a few days and it is better but still there and I just dont feel right in my head, and i would like to know what I can take to stop the problem i am feeling in my head or reverse the effects. I would like something otc or a supplement to help. Please advise me

 

 

Doctor: DHEA (dehydroepiandrosterone) is an hormone that is produced by the adrenal gland. DHEA is converted to testosterone and estrogen in the body. Side effects of the drug may include fatigue, nasal congestion, headache, acne, or rapid/irregular heartbeats. The symptoms that you are experiencing may be due to the drug but it important to rule out other causes such as meningitis which may cause similar symptoms. I would advise you to see your doctor for further evaluation and tests. I wish you well, take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment